Reply To: Welcome

Home Forums Forum Welcome Reply To: Welcome

#676
Kayley Usher
Keymaster

Hi Karen,
In my opinion your story indicates that your surgeons and physios did not understand arthrofibrosis. A joint will always have more ROM when it is being manipulated by somebody else, or by something else (like a CPM), compared to when you try to bend it using your leg muscles. You will also lose ROM after an MUA because the MUA tears tissue and causes tissue damage. This sets off the inflammatory response and the scar tissue response (fibrosis) that stops ROM. Some of this happens quickly, and some takes longer to happen.
Because there is a new wound inside your knee from the MUA your body can make more scar tissue than you had before the MUA, and you can be worse off afterwards. I have not seen good evidence to show that MUAs help ROM long term in people with arthrofibrosis, and they can do a lot of damage.
CELEXI is Celebrex, which is a NSAID. Celebrex and other NSAIDs are well known to significantly increase the risk of heart disease and stroke when taken long term. This is because they actually increase inflammation by preventing the body from making the compounds (resolvins) that resolve inflammation. In my opinion taking NSAIDs long term increases fibrosis, and people with arthrofibrosis should not take them for longer than a week. I have published scientific references about this.
So, I suggest that you stop taking CELEXI. If you need pain relief I suggest Panadol, but never take more than the recommended dose.
Why do you think that you can’t sleep most nights? Have you discussed this with your doctor? Sleep is essential for good healing.
Does your knee look very swollen to other people, or only a little?
I assume that your surgeon has checked for obvious problems like infection and has done scans to check that there are no mechanical issues like something broken?
Best regards,
Kayley